MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.3MM DRILL BIT/QC/180MM; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.3MM DRILL BIT/QC/180MM; BIT, DRILL
Catalog Number 310.431
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s identifier, date of birth/age and weight are unknown.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation, as part was discarded by the facility.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, during an open reduction internal fixation (orif) of a distal femur on (b)(6) 2018, a drill bit broke and was left inside the patient.Surgeon was forcing the drill bit and broke it.The broken part was lost in the patient.The patient has a knee replacement, and that prevented the x-ray to reveal where the broken fragment was in the patient.The surgery was completed successfully with no delay.There weren't any negative results.This report is for one (1) 4.3mm drill bit/qc/180mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4) - maude report mw5074982.
 
Event or Problem Description
This report is against user facility medwatch number mw5074982, a copy is attached.The only information contained in this report is correction or additional information.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.3MM DRILL BIT/QC/180MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7248912
Report Number2939274-2018-50539
Device Sequence Number16352358
Product Code HTW
UDI-Device Identifier10886982186638
UDI-Public(01)10886982186638(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.431
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer02/23/2018
03/16/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date03/14/2018
03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR